IDEAS home Printed from https://ideas.repec.org/p/ags/aaea03/22007.html
   My bibliography  Save this paper

Hedging With Individual And Index-Based Contracts

Author

Listed:
  • Mahul, Olivier

Abstract

We examine the optimal hedging strategy with an individual insurance policy, sold at an unfair price, and a fair contract based on an index, which is imperfectly correlated with the individual loss. The tradeoff between transaction costs and basis risk is first analyzed in the expected utility framework in order to highlight the role of the agent's attitude toward risk, and then in the linear mean-variance model to stress the importance of the degree of correlation between the individual loss and the index.

Suggested Citation

  • Mahul, Olivier, 2003. "Hedging With Individual And Index-Based Contracts," 2003 Annual meeting, July 27-30, Montreal, Canada 22007, American Agricultural Economics Association (New Name 2008: Agricultural and Applied Economics Association).
  • Handle: RePEc:ags:aaea03:22007
    as

    Download full text from publisher

    File URL: http://purl.umn.edu/22007
    Download Restriction: no

    References listed on IDEAS

    as
    1. Kimball, Miles S, 1990. "Precautionary Saving in the Small and in the Large," Econometrica, Econometric Society, vol. 58(1), pages 53-73, January.
    2. Darren L. Frechette, 2000. "The Demand for Hedging and the Value of Hedging Opportunities," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 82(4), pages 897-907.
    3. Louis Eeckhoudt & Olivier Mahul & John Moran, 2003. "Fixed-Reimbursement Insurance: Basic Properties and Comparative Statics," Journal of Risk & Insurance, The American Risk and Insurance Association, vol. 70(2), pages 207-218.
    4. Christian Gollier, 2004. "The Economics of Risk and Time," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262572249, January.
    5. Alarie, Y. & Eeckhoudt, L. & Dionne, G., 1990. "Increases in Risk and the Demand for Insurance," Cahiers de recherche 9021, Universite de Montreal, Departement de sciences economiques.
    6. Olivier Mahul, 1999. "Optimum Area Yield Crop Insurance," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 81(1), pages 75-82.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    Agribusiness;

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ags:aaea03:22007. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search). General contact details of provider: http://edirc.repec.org/data/aaeaaea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.